MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Codes Unraveled Material (1664); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted in the esophagus to treat a 5cm malignant stenosis during a stent implantation procedure performed on march 26, 2025.The patient's anatomy was tortuous.During the procedure, the stent was attempted to be deployed; however, the posterior segment of the stent could not be deployed.The stent was removed from the patient partially deployed and the procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal stents was received for analysis; the delivery system was not returned for analysis.Visual inspection revealed that the stent returned was fully expanded, deployed and unraveled.No other damages were noted to the stent.Product analysis could not confirm the reported event of stent partially deployed due to the condition the stent was returned (unraveled).The investigation concluded that the additional observed stent damage was most likely due to procedural factors as lesion characteristics, handling of the device, and the technique used by the physician (force applied).There is no objective evidence to confirm the reported event.Therefore, based on the available information, the most probable root cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted in the esophagus to treat a 5cm malignant stentosis during a stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tortuous.During the procedure, the stent was attempted to be deployed; however, the posterior segment of the stent could not be deployed.The stent was removed from the patient partially deployed and the procedure was completed using another ultraflex esophageal stent.There was no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21850912
Report Number3005099803-2025-01689
Device Sequence Number15605361
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public(01)08714729716150(17)260411(10)33803798
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberM00513730
Device Catalogue NumberM00513730
Device Lot Number0033803798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight71 KG